Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 2, NWS Elko, NV

January 14, 2006Elko County, Nevada

NWS Elko, NV issued this wind advisory at Jan 14, 2006, 10:11 PM PST for Elko County, Nevada. It took effect at Jan 15, 2006, 9:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 10:11 PM PST (06:11 UTC)
In effect from
Jan 15, 2006, 9:00 AM PST
Expired
Jan 15, 2006, 9:00 PM PST
In force
12 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 6.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2006-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2006-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 150611
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1011 PM PST SAT JAN 14 2006

NVZ013-033-151415-
/O.NEW.KLKN.WI.Y.0002.060115T1700Z-060116T0500Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER
1011 PM PST SAT JAN 14 2006

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST SUNDAY. 

A SECONDARY POLAR COLD FRONT WILL BRING A REINFORCING SHOT OF COLD
AIR INTO THE GREAT BASIN SUNDAY. STRONG NORTHWEST WINDS ARE
EXPECTED WITH THE ARRIVAL OF THE COLD FRONT...AS IT SWEEPS ACROSS
NORTHERN AND CENTRAL NEVADA SUNDAY MORNING. NORTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATE SUNDAY MORNING
AND CONTINUING INTO SUNDAY EVENING. LOCAL WINDS GUSTS NEAR 60 MPH
ARE EXPECTED IN WEST WENDOVER NEVADA AND ALONG INTERSTATE 80 WEST
OF WEST WENDOVER SUNDAY AFTERNOON AND SUNDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TT
3 follow-up statements
000 
WWUS75 KLKN 151313
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
513 AM PST SUN JAN 15 2006

NVZ013-033-160030-
/O.CON.KLKN.WI.Y.0002.060115T1700Z-060116T0500Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER
513 AM PST SUN JAN 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PST THIS EVENING. 

A SECONDARY POLAR COLD FRONT WILL BRING A REINFORCING SHOT OF
COLD AIR INTO THE GREAT BASIN TODAY. STRONG NORTHWEST WINDS ARE
EXPECTED BEHIND THE COLD FRONT AS IT SWEEPS ACROSS NORTHERN AND
CENTRAL NEVADA THIS MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH ARE EXPECTED. LOCAL WIND GUSTS NEAR 60 MPH ARE
EXPECTED IN WEST WENDOVER NEVADA AND ALONG INTERSTATE 80 WEST OF
WEST WENDOVER SUNDAY AFTERNOON AND SUNDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

TT
000 
WWUS75 KLKN 152204
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
204 PM PST SUN JAN 15 2006

NVZ013-033-160500-
/O.CON.KLKN.WI.Y.0002.000000T0000Z-060116T0500Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER
204 PM PST SUN JAN 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST / 10 PM MST THIS
EVENING.

AS A COLD FRONT CONTINUES TO MOVE EAST TONIGHT...WINDS WILL REMAIN
STRONG ACROSS NORTHERN NYE AND EXTREME EASTERN ELKO THIS EVENING. STRONG
NORTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING. NORTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. LOCAL WIND GUSTS
NEAR 60 MPH ARE EXPECTED IN WEST WENDOVER NEVADA AND ALONG
INTERSTATE 80 WEST OF WEST WENDOVER THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION SINCE THE STRONG WIND CAN
CAUSE RECENT SNOWFALL IN THESE AREAS TO BLOW ACROSS ROADWAYS THAT
HAVE ALREADY BEEN PLOWED.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
WHITWORTH
000 
WWUS75 KLKN 160448
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
848 PM PST SUN JAN 15 2006

...WINDS DIMINISHING ACROSS NORTHEAST AND CENTRAL NEVADA...

.THE PRESSURE GRADIENT IS EASING UP ACROSS EASTERN AND CENTRAL
NEVADA. AS A RESULT...WINDS WILL DIMINISH BELOW THE THRESHOLD FOR
WIND ADVISORY BY 9 PM PST.

NVZ013-033-160600-
/O.EXP.KLKN.WI.Y.0002.000000T0000Z-060116T0500Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER
848 PM PST SUN JAN 15 2006

...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING. NORTHWEST
WINDS WILL DIMINISH TO 10 TO 20 MPH BY 10 PM IN EXTREME EASTERN
ELKO COUNTY...AND TO 5 TO 10 MPH IN NORTHERN NYE.

$$

REA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 14, 2:00 PM PST, 8 hours 11 minutes earlier.

Area forecast discussion, Jan 14, 2:00 PM PST, 8 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PST SAT JAN 14 2006

.SYNOPSIS...A COLD FRONT WILL MOVE ACROSS NEVADA TONIGHT BRINGING
SNOW WITH SOME AREAS RECEIVING MODERATE ACCUMULATIONS. THE STORM WILL
EXIT INTO UTAH SUNDAY WITH LINGERING SNOW SHOWERS AND COLD
TEMPERATURES OVER THE EAST. ANOTHER STORM SYSTEM WILL MOVE INTO
NEVADA ON TUESDAY AND WEDNESDAY.
&&

.SHORT TERM...MAIN FORECAST PROBLEM WILL BE SNOW AMOUNTS AS COLD
FRONT SHIFTS EAST TONIGHT. CURRENT LRX RADAR SHOWS INCREASING
RADAR COVERAGE CENTRAL NV INTO EKO COUNTY AS BAROCLINC BAND SHIFTS
EAST. SFC THERMAL GRADIENT AND FRONTOGENISIS INCREASING NEXT 3-6HRS
BY BOTH NAM AND GFS WHILE COLD AIR/FRONT ALOFT LAGS BACK AT 700MB
IN WRN NEVADA. WILL INCLUDE NRN EKO COUNTY AND RUBY MTNS IN SNOW
ADVISORY TONIGHT/SUN MORNING AS GOOD JET DYNAMICS AND 700/300MB
CONV/DIVG COUPLET SETS UP BETWEEN 00Z-06Z. MOISTURE AMPLE WITH
INCREASING THETA-E CONVERGENCE AND NEGATIVE EPV FOR ADDED
INSTABILITY ALONG FRONT. BY 12Z STRONG COLD AIR ADVECTION SHIFTS
OVER THE CWA WITH GFS AND NAM BOTH GOOD NORTHWEST FETCH AT 700MB
AND TEMPS TO -16C. HAVE INCREASED POPS SUNDAY/SUN EVENING FOR SNOW
SHOWERS ACROSS ALL ZONES SINCE GFS HAS SECONDARY SHORTWAVE SHEARING
THROUGH NE NEVADA 00Z. FLAT RIDGE BUILDS IN MONDAY WITH WAA AS NEXT
SYSTEM MOVES IN. MOVED UP TIMING A BIT BUT KEPT POPS SAME. SLA

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NIGHT...MADE VERY FEW
CHANGES IN THE LONG TERM FORECAST. SERIES OF SHORTWAVES TO MOVE
THROUGH IN PREDOMINANTLY NW FLOW ALOFT DURING ENTIRE PERIOD WILL BE
DIFFICULT TO TIME.

LR MODELS HAVE CHANGED TIMING FROM YESTERDAY. SHALLOWER TRACK OF
FIRST SIGNIFICANT WAVE INITIALLY PROGGED FOR WEDNESDAY WILL ALLOW
FOR FASTER MOVEMENT AND LESS MOISTURE. HOWEVER UPSTREAM SYSTEM
THURSDAY LOOKS TO BE DEEPER PROVIDING MORE MOISTURE. ALSO...700MB
THERMAL GRADIENT AND U/L JET SUPPORT IS FAR WEAKER THAN PREVIOUS
RUNS AS SYS WEAKENS WHILE MAKING LANDFALL IN NRN/CNTRL CALIF.
CONTINUED TREND OF LOWERING POPS EVER SO SLIGHTLY FOR THE MOST
PART...PLAYING CAUTIOUS. WITH THURSDAY NIGHT THRU SATURDAY NIGHT
PROMISING THE MOST SUSTAINABLE RIDGE PATTERN...WENT WITH SLIGHT
CHANCE WORDING EXTREME NORTHERN ELKO AND HUMBOLDT COUNTIES SINCE
MODELS DO PROVIDE A LOT OF DIRT MOVING OVER LOW-AMPLIFIED RIDGE.
WHITWORTH
&&

.AVIATION...TWEB ROUTES REFLECT EXPECTED MOUNTAIN OBSCURATION
THROUGH EVENING HOURS AS WIDESPREAD PRECIPITATION CONDITIONS EVOLVE.
APPROACHING COLD FRONT WILL KEEP PREDOMINANTLY MVFR CONDITIONS
ACROSS NORTHERN AND CENTRAL NEVADA THROUGH THE FORECAST
PERIOD...WITH LOCAL IFR CONDITIONS EXPECTED FROM LATE THIS AFTERNOON
THROUGH TONIGHT...IMPROVING WEST TO EAST OVERNIGHT. WHITWORTH

&&
.LKN WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY 6PM TO 6AM NVZ013...
031...037. SNOW ADVISORY 6PM TO 10AM SUNDAY NVZ034. SNOW ADVISORY 8PM
TO 10AM NVZ035.
&&
Hazardous weather outlook, Jan 14, 3:00 AM PST, 19 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
300 AM PST SAT JAN 14 2006

NVZ013-030>037-151200-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
300 AM PST SAT JAN 14 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN AND CENTRAL NEVADA
TODAY AND TONIGHT...THEN EXIT ON SUNDAY. MODERATE SNOWFALL
ACCUMULATIONS ARE EXPECTED ACROSS CENTRAL NEVADA TONIGHT INTO SUNDAY
MORNING...THEREFORE A SNOW ADVISORY HAS BEEN POSTED FOR THAT AREA.
PLEASE SEE PRODUCT WWUS45 KLKN OR RNOWSWLKN FOR MORE DETAILS.
LESSOR SNOWFALL AMOUNTS ARE EXPECTED ACROSS NORTHERN NEVADA...
WITH UP TO 2 INCHES IN THE VALLEYS. ANOTHER STORM SYSTEM WILL MOVE
INTO THE GREAT BASIN ON WEDNESDAY FOR A THREAT OF MORE SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE LOW PRESSURE SYSTEM WILL EXIT INTO UTAH ON SUNDAY.
LINGERING SNOW SHOWERS COULD PRODUCE UP TO AN INCH OF ADDITIONAL
ACCUMULATION. ANOTHER STORM SYSTEM WILL MOVE INTO THE GREAT BASIN ON
WEDNESDAY FOR A THREAT OF MORE SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CEC

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.